Thank you for your question. The itching you are experiencing may be due to allergic dermatitis or due to a fungal infection. Since the itching has been so severe that your scratching is causing breakage of the skin, we recommend that you promptly go to your doctor to be evaluated. You will likely be prescribed a topical antiinflammatory cream containing a corticosteroid to reduce the inflammation and itching. If this is fungal, it will also contain an anti-fungal medication to kill the fungus causing this infection. Please refrain from excessively scratching as this will increase your risk of infection.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.